Bulletin (New Series) of the American Mathematical Society

Review: Henryk Minc, Permanents

Richard A. Brualdi

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 1, Number 6 (1979), 965-973.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183544912

Citation

Brualdi, Richard A. Review: Henryk Minc, Permanents. Bull. Amer. Math. Soc. (N.S.) 1 (1979), no. 6, 965--973. https://projecteuclid.org/euclid.bams/1183544912


Export citation

References

  • 1. T. Bang, Matrixfunktioner som med et numerisk lille deficit viser v.d. Waerdens permanenthypothese, Proc. Scandinavian Congress, Turkku, 1976.
  • 2. J. P. M. Binet, Mémoire sur un système de formules analytiques, et leur application à des considérations géométriques, J. Ec. Polyt. 9 (1812); Cah. 16, 280-302.
  • 3. G. Birkhoff, Très observaciones sobre el algebra lineal, Univ. Nac. Tucumán Rev. Ser. A 5 (1946), 147-151.
  • 4. L. M. Brégman, Certain properties of nonnegative matrices and their permanents, Soviet Math. Dokl. 14 (1973), 945-949.
  • 5. J. L. Brenner, Relations among the minors of a matrix with dominant principal diagonal, Duke Math. J. 26 (1959), 563-568.
  • 6. J. L. Brenner and R. A. Brualdi, Eigenshaften der Permanente funktionen, Arch. Math. 18 (1967), 585-586.
  • 7. R. A. Brualdi and P. M. Gibson, The convex polyhedron of doubly stochastic matrices: I. Applications of the permanent function, J. Combinatorial Theory Ser. A 22 (1977), 194-230.
  • 8. E. R. Caianiello, Combinatorics and renormalisation in quantum field theory, New York, 1974.
  • 9. A. L. Cauchy, Mémoire sur les fonctions..., J. Ec. Polyt. 10 (1812); Cah. 17, 29-112, Oeuvres (2) i.
  • 10. P. J. Eberlein, Remarks on the van der Waerden conjecture. II, Linear Algebra and Appl. 2 (1969), 311-320.
  • 11. P. J. Eberlein and G. S. Mudholkar, Some remarks on the van der Waerden conjecture, J. Combinatorial Theory 5 (1968), 386-396.
  • 12. T. H. Foregger, An upper bound for the permanent of a fully indecomposable matrix, Proc. Amer. Math. Soc. 49 (1975), 319-324.
  • 13. S. Friedland, Matrices satisfying the van der Waerden conjecture, Linear Algebra and Appl. 8 (1974), 521-528.
  • 14. S. Friedland, A lower bound for the permanent of a doubly stochastic matrix, Linear and Multilinear Algebra (to appear)
  • 15. D. J. Hartfiel, A simplified form for nearly reducible and nearly decomposable matrices, Proc. Amer. Math. Soc. 24 (1970), 388-393.
  • 16. D. J. Hartfiel, A lower bound for the permanent on a special class of matrices, Canad. Math. Bull. 17 (1974), 529-530.
  • 17. J. M. Hammersley, An improved lower bound for the multidimensional dimer problem, Proc. Cambridge Philos. Soc. 64 (1968), 455-463.
  • 18. J. M. Hammersley et al., Negative finding for the three-dimensional dimer problem, J. Mathematical Phys. 10 (1969), 433-446.
  • 19. G. H. Hardy, J. E. Littlewood, and G. Pólya, Inequalities, Cambridge Univ. Press, London, 1934.
  • 20. W. B. Jurkat and H. J. Ryser, Matrix factorizations of determinants and permanents, J. Algebra 3 (1966), 1-27.
  • 21. W. B. Jurkat and H. J. Ryser, Term ranks and permanents of nonnegative matrices, J. Algebra 5 (1967), 342-357.
  • 22. C. H. C. Little, A characterization of convertible (0, 1)-matrices, J. Combinatorial Theory 18 (1975), 187-208.
  • 23. M. Marcus and H. Minc, On the relation between the determinant and the permanent, Illinois J. Math. 5 (1961), 376-381.
  • 24. M. Marcus and H. Minc, Permanents, Amer. Math. Monthly 72 (1965), 577-591.
  • 25. M. Marcus and H. Minc, Generalized matrix functions, Trans. Amer. Math. Soc. 116 (1965), 316-329.
  • 26. M. Marcus and M. Newman, On the minimum of the permanent of a doubly stochastic matrix, Duke Math. J. 26 (1959), 61-72.
  • 27. M. Marcus and M. Newman, Inequalities for the permanent function, Ann. of Math. (2) 675 (1962), 47-62.
  • 28. H. Minc, Upper bounds for permanents of (0, 1)-matrices, Bull. Amer. Math. Soc. 69 (1963), 789-791.
  • 29. H. Minc, On lower bounds for permanents of (0, 1)-matrices, Proc. Amer. Math. Soc. 22 (1969), 117-123.
  • 30. T. Muir, On a class of permanent symmetric functions, Proc. Roy. Soc. Edinburgh 11 (1882), 409-418.
  • 31. R. F. Muirhead, Some methods applicable to identities and inequalities of symmetric algebraic functions of n letters, Proc. Edinburgh Math. Soc. 21 (1903), 144-157.
  • 32. J. K. Percus, Combinatorial methods, Courant Institute of Mathematical Sciences, New York, 1969.
  • 33. G. Pólya, Aufgabe 424, Arch. Math. Phys. 20 (1913), 271.
  • 34. H. J. Ryser, Combinatorial mathematics, Carus Math. Monograph No. 14, Math. Assoc. Amer., 1963.
  • 35. D. W. Sasser and M. L. Slater, On the inequality $\sum x_i y_i \geq (1/n)\sum x_i \centerdot \sum y_i$ and the van der Waerden conjecture, J. Combinatorial Theory 3 (1967), 25-33.
  • 36. A. Schrijver, A short proof of Minc's conjecture, J. Combinatorial theory Ser A. 25 (1978), 80-83.
  • 37. I. Schur, Über endliche Gruppen und Hermitesche Formen, Math. Z. 1 (1918), 184-207.
  • 38. R. Sinkhorn, Concerning a conjecture of Marshall Hall, Proc. Amer. Math. Soc. 21 (1969), 197-201.
  • 39. R. Sinkhorn and P. Knopp, Problems involving diagonal products in nonnegative matrices, Trans. Amer. Math. Soc. 136 (1969), 67-75.
  • 40. B. L. van der Waerden, Aufgabe 45, Jber. Deutsch. Math.-Verein 35 (1926), 117.
  • 41. M. Voorhoeve (to appear).